Pericarditis After COVID-19 Vaccination: Getting to the Heart of It
A 23-year-old transgender male (he/him) on weekly testosterone therapy presented to the emergency department with acute chest pain. He had received the Janssen COVID-19 vaccine several months prior and booster shot of Pfizer COVID-19 vaccine 2 days prior to presentation. His symptoms began 1 day after vaccination and included chest pain that worsened with lying flat and improved with leaning forward. Initial investigations included elevated high sensitivity troponin 1059 → 1286, C-reactive protein (CRP) of 4.9 and erythrocyte sedimentation rate (ESR) of 16. Electrocardiogram (ECG) showed anterolateral ST‐elevation myocardial infarction (STEMI) (Figure 1) for which the patient underwent coronary angiogram that did not show any epicardial coronary artery disease. Patient underwent cardiac magnetic resonance imaging (CMR) (Figure 2) for further assessment.
What is the next best step in management?